Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 12, 2008, 12:57 AM EDT for Henry County, Patrick County, City of Martinsville, Virginia; Rockingham County, Stokes County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2008, 12:57 AM EDT (04:57 UTC)
- Expired
- Jun 12, 2008, 4:22 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rockingham County, NC, Stokes County, NC, City of Martinsville, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 120502
FFWRNK
NCC157-169-VAC089-141-690-121100-
/O.NEW.KRNK.FF.W.0022.080612T0457Z-080612T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1257 AM EDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
EASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
WESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 700 AM EDT.
* AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR PRICE...OR NEAR SPENCER...
MOVING NORTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTINSVILLE AIRPORT...PENNS STORE...HORSE PASTURE...CHATMOSS...
MARTINSVILLE CITY...CRITZ...VILLA HEIGHTS...FIELDALE...
COLLINSVILLE...SANVILLE...STANLEYTOWN...FIGSBORO...BASSETT AND
PHILPOTT DAM
RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA.
WATER PROBLEMS MAY OCCUR ALONG STATE ROUTE 626...ABRAMS PENN HIGHWAY
AND STATE ROUTE 694...HARDIN REYNOLDS ROAD...JUST EAST OF CRITZ IN
PATRICK COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. URBAN AREAS MAY ALSO BE AT RISK FOR
WATER PROBLEMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3679 8023 3679 7978 3655 7979 3647 7978
3645 7998 3654 7998 3653 8026
TIME...MOT...LOC 0457Z 166DEG 14KT 3657 7997
$$2 follow-up statements
000
WGUS71 KRNK 120607
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
205 AM EDT THU JUN 12 2008
NCC169-VAC141-120615-
/O.CAN.KRNK.FF.W.0022.000000T0000Z-080612T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOKES NC-PATRICK VA-
205 AM EDT THU JUN 12 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN PATRICK AND
NORTHEASTERN STOKES COUNTIES...
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3645 7998 3654 7998 3654 8003 3655 8005
3662 8004 3663 8005 3679 8002 3679 7978
3655 7979 3647 7978
TIME...MOT...LOC 0605Z 184DEG 20KT 3670 7982
$$
NCC157-VAC089-690-121100-
/O.CON.KRNK.FF.W.0022.000000T0000Z-080612T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-CITY OF MARTINSVILLE VA-HENRY VA-
205 AM EDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR THE
CITY OF MARTINSVILLE... WESTERN HENRY AND NORTHWESTERN ROCKINGHAM
COUNTIES...
AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR CHATMOSS...OR NEAR MARTINSVILLE CITY...MOVING NORTH AT
10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLLINSVILLE...STANLEYTOWN...BASSETT AND FIGSBORO
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE NEAR SURRY
MOUNTAIN BRANCH...SOUTH OF THE CITY OF MARTINSVILLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3645 7998 3654 7998 3654 8003 3655 8005
3662 8004 3663 8005 3679 8002 3679 7978
3655 7979 3647 7978
TIME...MOT...LOC 0605Z 184DEG 20KT 3670 7982
$$000
WGUS71 KRNK 120822
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 AM EDT THU JUN 12 2008
NCC157-VAC089-690-120832-
/O.CAN.KRNK.FF.W.0022.000000T0000Z-080612T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-CITY OF MARTINSVILLE VA-HENRY VA-
422 AM EDT THU JUN 12 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
MARTINSVILLE... WESTERN HENRY AND NORTHWESTERN ROCKINGHAM COUNTIES...
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3645 7998 3654 7998 3654 8003 3655 8005
3662 8004 3663 8005 3679 8002 3679 7978
3655 7979 3647 7978
TIME...MOT...LOC 0822Z 184DEG 20KT 3746 7975
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 8:03 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 11, 8:03 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 803 PM EDT WED JUN 11 2008 .SYNOPSIS... A WEAK COLD FRONT WAS STALLED ACROSS NORTH CAROLINA THIS AFTERNOON. THE FRONT WILL THEN DISSIPATE OVERNIGHT INTO THURSDAY AHEAD OF ANOTHER COLD FRONT SET TO APPROACH THE AREA ON FRIDAY. THIS FRONT LOOKS TO WORK ITS WAY THROUGH THE REGION DURING THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... SOUTHEAST LOW LEVEL FLOW INCREASES TONIGHT BRINGING IN ATLANTIC MOISTURE AND RAISING THE PRECIPITABLE WATER ALONG THE EAST SLOPES OF THE BLUE RIDGE. A FEW SMALL SHOWERS HAVE DEVELOPED OVER FAR SOUTHWEST VA ALONG THE I-81 CORRIDOR...WHILE STRONGER TSTMS WERE DEVELOPING OVER WESTERN NC AND MOVING NORTHWEST. CHANCES FOR CONVECTION WILL INCREASE ACROSS NW NC AS THE EVENING PROGRESSES. BEST ISENTROPIC LIFT AND UPSLOPE IS IN THE 06-12Z TIME RANGE. HAVE LOWERED CHANCE OF RAIN FOR THURSDAY MORNING. BUT BY AFTERNOON COUNTY WARNING AREA IS BACK IN THE UNSTABLE AIRMASS. SCATTERED THUNDERSTORMS WILL DEVELOP WITH DAYTIME HEATING. CLOUDS AND THUNDERSTORMS WILL KEEP HIGH TEMPERATURES IN THE SOUTHWEST BELOW MAV GUIDANCE. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... INSITU BUBBLE HIGH DEVELOPS IN THE WAKE OF RAIN AND CLOUDS IN THE EAST THURSDAY NIGHT. WITH AN UPPER LEVEL RIDGE AND SURFACE HIGH CENTERED OVER THE AREA...LOW STRATUS DECK AND FOG ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. ON FRIDAY...SURFACE HIGH PRESSURE SLIDES OFF THE EAST COAST AND A RETURN OF SOUTHERLY FLOW WILL BRING WARM MOIST AIR BACK INTO THE REGION. MAINLY OROGRAPHICAL/DIURNAL CONVECTION IS POSSIBLE ACROSS THE MOUNTAINS DURING FRIDAY AFTERNOON THEN SLIDES TO THE EAST DURING THE EVENING. COVERAGE DOES NOT LOOK TO IMPRESSIVE...THEREFORE WILL KEEP CHANCE POPS RUNNING. DEPENDING ON THE AMOUNT OF CLOUD COVER FRIDAY...TEMPERATURE SHOULD WARM INTO THE MID 80 TO MID 90S. WITH +20C 850 TEMPERATURES ENTER THE REGION...MOST CLEAR SKIES COULD BRING UPPER 80S TO UPPER 90S ACROSS THE AREA FRIDAY WITH HEAT INDICES PUSHING TRIPLE DIGITS IN THE PIEDMONT. TEMPERATURE THROUGH THE PERIOD WILL RUN ABOUT 10F ABOVE NORMAL. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE COLD FRONT LOOKS SLOWER AND LESS IMPRESSIVE FOR SATURDAY WITH CONVECTION OPPORTUNITIES BEST IN SE WV LATE IN THE AFTERNOON. JET DYNAMICS ALSO WEAKER AND WELL TO THE NORTH THAN YESTERDAYS MODEL RUNS. AS THE FRONT WORKS TO THE EAST COAST...CONVECTION BECOMES MORE SCATTERED AND LESS ORGANIZED ALONG AND EAST OF THE BLUE RIDGE...ESPECIALLY WITH AN UPPER LEVEL RIDGE OVERHEAD. WITH A SLOWER MOVING FRONT...LINGERING SHOWERS ARE POSSIBLE TOWARDS SOUTHSIDE SUNDAY MORNING. FOLLOWING THE FRONT PASSAGE...ZONAL FLOW DEVELOPS OVER THE AREA ON MONDAY. ANY DISTURBANCES SHOULD REMAIN NORTH AND THROUGH THE OHIO VALLEY. IF ANYONE WOULD SEE SHOWERS MONDAY NIGHT INTO TUESDAY...IT WILL LIKELY BE SE WV. DOWNSLOPING FLOW AND LITTLE ENERGY SHOULD KEEP THE REST OF THE CWA MOSTLY DRY. WEDNESDAY INTO FRIDAY...UPPER LEVEL TROUGH SHOULD BE OVER THE EAST COAST. THIS WILL RESULT IN COOLER MORE COMFORTABLE TEMPERATURES. UNTIL THEN...EXPECT TEMPERATURES TO REMAIN ABOVE NORMAL. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... SCT CUMULUS HAS DEVELOP ALONG THE BLUE RIDGE...BUT NORTHEAST SURFACE WINDS AREA LOWERING THE DEW POINTS AND KEEPING THE MOST UNSTABLE AIR JUST TO THE SOUTH OF THE FORECAST AREA. EXPECTED ISOLATED SHOWERS AND THUNDERSTORMS IN THE NORTHWEST NORTH CAROLINA MOUNTAINS THIS AFTERNOON. BUFKIT WAS SHOWING THIS MAY PROGRESS FAR ENOUGH NORTH TO GET CLOSE TO BLF SO HAVE KEPT VCTS IN THE TAF FOR LATE IN THE DAY. AS SOUTHEAST LOW LEVEL FLOW INCREASES TONIGHT BRINGING IN ATLANTIC MOISTURE...CEILINGS WILL LOWER TO MVFR AT ROA...BLF AND LWB...AND TO JUST ABOVE MVFR VALUES AT DAN. LIGHT TO MODERATE SHOWERS WILL BECOME MORE WIDESPREAD BY 06Z...RESULTING IN MVFR VISIBILITIES. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE COUNTY WARNING AREA ON THURSDAY BUT THIS WILL BE MAINLY WITH DAYTIME HEATING. NO REFLECTION OF ANY CHANCE OF THE STORMS SINCE THREAT WILL BE MAINLY AFTER 18Z THURSDAY. THE END OF THE WEEK INTO THE WEEKEND WILL FEATURE A RETURN TO HIGH PRESSURE...WITH MAINLY VFR CONDITIONS...EXCEPT FOR ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS WITH THE HIGHEST CHCS IN THE MTNS AS THE NEXT COLD FRONT ARRIVES LATE SATURDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/JS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS
Hazardous weather outlook, Jun 11, 3:31 AM EDT, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 331 AM EDT WED JUN 11 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-120745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 331 AM EDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 9:20 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 920 PM EDT WED JUN 11 2008 VAZ007-009>013-WVZ042-120215- SMYTH VA-WYTHE VA-PULASKI VA-BLAND VA-TAZEWELL VA-GILES VA-MERCER WV- 920 PM EDT WED JUN 11 2008 AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF PULASKI TO 2 MILES WEST OF CERES TO 4 MILES WEST OF RICHLANDS... MOVING NORTH AT 6 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...CLIFFIELD AT 940 PM EDT...GLEN BURKE AT 950 PM EDT...BLAND AT 955 PM EDT...TAZEWELL...BURKES GARDEN AT 1010 PM EDT...JEWELL RIDGE AT 1015 PM EDT. EXPECT FREQUENT LIGHTING...VERY HEAVY RAINFALL OF OVER ONE INCH IN 30 MINUTES TIME...AS WELL AS SMALL HAIL AND GUSTY WINDS WITH THESE STORMS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. SK
Special weather statement, Jun 11, 11:27 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1127 PM EDT WED JUN 11 2008 NCZ004-005-120400- ROCKINGHAM NC-STOKES NC- 1127 PM EDT WED JUN 11 2008 AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM MADISON TO 5 MILES SOUTHEAST OF KING...NEARLY STATIONARY. STRONG THUNDERSTORMS WILL BE NEAR...MADISON AT 1140 PM EDT...MAYODAN...MAYODAN AT MIDNIGHT EDT... THROUGH 1126 PM EDT...HEAVY RAIN WILL FALL ALONG A LINE EXTENDING FROM MADISON TO 5 MILES SOUTHEAST OF KING. ALONG A LINE EXTENDING FROM MADISON TO 5 MILES SOUTHEAST OF KING. HEAVY RAINFALLS WILL AFFECT...MADISON AT 1140 PM EDT...MAYODAN...MAYODAN AT MIDNIGHT EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH 1 TO 3 INCHES OF RAIN POSSIBLE OVER THE NEXT HOUR...WITH WINDS GUSTING TO 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jun 11, 11:30 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1130 PM EDT WED JUN 11 2008 NCZ019-020-120400- YADKIN NC-WILKES NC- 1130 PM EDT WED JUN 11 2008 AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF RONDA...OR ABOUT OVER BUCK SHOALS...DRIFTING NORTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...SWANCREEK...CLINGMAN AT MIDNIGHT EDT... EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT HOUR...WINDS GUSTING TO 45 MPG AND SMALL HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jun 11, 11:31 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1131 PM EDT WED JUN 11 2008 NCZ019-020-120400- YADKIN NC-WILKES NC- 1130 PM EDT WED JUN 11 2008 AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF RONDA...OR ABOUT OVER BUCK SHOALS...DRIFTING NORTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...SWANCREEK...CLINGMAN AT MIDNIGHT EDT... EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT HOUR...WINDS GUSTING TO 45 MPH AND SMALL HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:18 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Wythe | 57 min |
| Jun 12, 6:09 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 66 min |
| Jun 11, 11:38 PM EDT | Flash Flood Warning | RNK | Rockingham, Stokes | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 2008Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.